Hail, Drew
- When
- May 13, 8:10 PM CST
- Where
- Drew County, 0.9 mi SE of Tillar Muni Arpt
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.710, -91.460
Golf-ball sized hail fell in the community of Tillar.
Another period of active weather ensued from the May 13th through the 17th. During this time, rounds of showers and thunderstorms moved across the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Another period of active weather ensued from the May 13th through the 17th. During this time, rounds of showers and thunderstorms moved across the state. Heavy rains brought flash flooding to some locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 13, 1:44 PM CST, 6 hours 26 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 244 PM CDT Mon May 13 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday) Issued at 238 PM CDT Mon May 13 2024 Recent observations across Arkansas indicate cloudy conditions prevailing. Widely scattered showers were located in northwest Arkansas. This precipitation activity was supported by an upper level low, centered over south central Kansas. This feature will continue to move eastward, promoting additional convection during the first half of this forecast period. Recent CAM output suggests some increase in coverage and intensity between 00-06z, before moving east of the forecast area. Scattered light showers are expected Tuesday afternoon, before the system's influence moves east of the area. Warm and dry conditions are expected from Wednesday. && .LONG TERM... (Wednesday Night through next Monday) Issued at 238 PM CDT Mon May 13 2024 The extended term will begin with an upper level low and associated trof spinning over the swrn US / northern MX and traversing eastward. The trof will become somewhat distended as it moves toward the midsection of the country, but neverless should increase rain chances substantially on Friday. At the surface it appears that several fronts will be in the vicinity of the state on Friday. Of highest confidence will be the presence of a cold front sweeping across TX. The next boundary of concern will be a slow-moving warm front moving north out of the Gulf. Most likely this will be over Louisiana and will probably stay south of Arkansas. However, I will not rule out the possibility of the front making it further north over southern AR. Of lower confidence yet will the the positioning and timing of a quasi-stationary front extending from the ArkLaTex off to the northeast. Models favor this extending thru AR up to the midwest, but I am not too confident on exactly where this front will be. At first look, I would suspect severe weather will be in store for areas well south of Arkansas in the warm sector. However, in the unlikely scenario that the warm front and associated surface low end up further north, a severe weather risk could present itself across southern Arkansas. Another concern will be the potential for heavy rainfall from storms training along and in the vicinity of the frontal boundaries affecting the region. At the moment this could include southern Arkansas even if the warm front remains in LA. After the trof passes, a bit of ridging should start to occur, bringing 90-degree temperatures into play for portions of the state on Sunday and Monday. && .AVIATION... (18Z TAFS) Issued at 1204 PM CDT Mon May 13 2024 MVFR ceilings will prevail across the forecast area during the valid TAF period. Isolated areas of MVFR visibility will occur with showers during the period as well. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 61 77 60 82 / 70 70 0 0 Camden AR 62 82 58 87 / 50 10 0 0 Harrison AR 56 72 56 80 / 50 50 0 0 Hot Springs AR 61 79 58 87 / 60 10 0 0 Little Rock AR 64 81 62 87 / 70 30 0 0 Monticello AR 65 83 62 87 / 60 10 0 0 Mount Ida AR 59 79 56 87 / 50 10 0 0 Mountain Home AR 58 73 56 80 / 70 60 0 0 Newport AR 63 77 60 81 / 80 60 0 0 Pine Bluff AR 64 80 61 86 / 60 20 0 0 Russellville AR 60 78 56 85 / 60 30 0 0 Searcy AR 61 78 59 83 / 70 50 0 0 Stuttgart AR 64 79 61 82 / 70 40 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...55 LONG TERM....53 AVIATION...55
Hazardous Weather Outlook National Weather Service Little Rock AR 257 AM CDT Mon May 13 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-141000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 257 AM CDT Mon May 13 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Areas of showers and thunderstorms are expected to move across the state today and tonight. A few storms could become severe, with widespread severe weather not expected. A few storms could produce locally heavy rain as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Rain and isolated thunderstorms will linger across mainly eastern Arkansas on Tuesday. Severe weather is not expected. Additional rain and thunderstorms are expected across the state later this week. The overall severe weather threat remains low at this time, but an isolated severe thunderstorm is possible from Thursday into Friday. .Spotter Information Statement... Spotter activation is not expected. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67
Special Weather Statement
National Weather Service Little Rock AR
548 PM CDT Mon May 13 2024
ARZ004-005-132330-
Baxter AR-Marion AR-
548 PM CDT Mon May 13 2024
...A strong thunderstorm will impact portions of northwestern Marion
and northwestern Baxter Counties through 630 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ozark Isle, or 10 miles northwest of Bull Shoals, moving east at 15
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Price Place... Ozark Isle...
Peel... Three Brothers...
Oakland... Bull Shoals Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of funnel clouds. On
rare occasions they can briefly touch down. If a funnel cloud is
spotted move indoors and report your sighting to the National
Weather Service.
&&
LAT...LON 3642 9243 3641 9286 3650 9285 3650 9245
TIME...MOT...LOC 2245Z 264DEG 13KT 3648 9273
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
46Special Weather Statement
National Weather Service Little Rock AR
808 PM CDT Mon May 13 2024
ARZ031-122-222-140200-
Pope County Higher Elevations AR-Southern Pope County AR-Conway AR-
808 PM CDT Mon May 13 2024
...A strong thunderstorm will impact portions of northeastern Conway
and east central Pope Counties through 900 PM CDT...
At 807 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jerusalem, or 17 miles northeast of Russellville, moving southeast
at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bethlehem... Lanty...
Jerusalem... Solgohachia...
Cleveland... St. Vincent...
Blick... Hattieville...
Middleton... Birdtown...
Appleton... Wonderview...
Macedonia in Conway County... Center Ridge...
Caglesville... Oak Grove in Pope County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of funnel clouds. On
rare occasions they can briefly touch down. If a funnel cloud is
spotted move indoors and report your sighting to the National
Weather Service.
&&
LAT...LON 3548 9285 3546 9285 3545 9253 3522 9261
3536 9299 3549 9294
TIME...MOT...LOC 0107Z 282DEG 20KT 3541 9288
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
46The Little Rock radar (KLZK), 145 km away, was scanning. The volume nearest the first event began at 02:09 UTC.
1 hail, 1 flash flood, 1 heavy rain. Local standard time, as filed.
Golf-ball sized hail fell in the community of Tillar.
Multiple roads in the city of Russellville were underwater and impassable with several stalled vehicles.
The ASOS at the Russellville Municipal Airport measured 3.35 inches of total rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, May 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1179260, 1179261, 1179262.